I have a family member that has a pervasive Tic.
He is having uncontrollable throat clearing due to
Aspergers and taking Vyvanse. He was on Risperdal
but we had to D/C due to signs of Tardive Dyskenesia.
We prefer natural alternatives such as Neuroscience Neurotransmitter
supplements or amino acids. I researched that Risperdal is a Dopamine blocker.
Doesn't that limit a persons sense of well being when taken?At any rate
Risperdal and Anti Psychotics are no longer an option.
What do you recommend?
Although tic disorders may occur in individuals with autism-spectrum disorders, they are not part of the defining features of the diagnoses. Also, Risperdal may produce flattened affect as a side effect. In any case, I recommend that the treatment of the tic be overseen by a neurologist with expertise treating tics of the sort your family member is exhibiting. Treatment of involuntary movements of this sort can be tricky and I won’t get into particular suggestions here. The key is to find a doctor who can closely supervise the case and make adjustments in medication as needed.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.